Jump to content

Hi from a newbie


[ti...]

Recommended Posts

Hi, I´m just starting out on withdrawal from Valium. I´ve on benzos for about 5 years after they were prescribed as a muscle relaxant for arthritis. Initially I was taking 50mg Tetrazepam before being switched on to 15-30 mg ketazolam. I´ve swopped onto 10mg Valium in the last couple of days just for withdrawal. Since my consumption got out of control in the last couple of months I´ve no real idea at what level of benzos my body is actually accustomed to. Looking forward to meeting other peeps on the board to exchange experiences  whilst getting off these drugs.  :)

 

Link to comment
Share on other sites

Hello timru,

 

Are you working with a Doctor wit a scheduled taper plan in place?

 

Everyone is here to help, so please ask questions.

 

Welcome to BenzoBuddies,

 

Mike

 

Link to comment
Share on other sites

Hi,

 

Thanks for your welcome and good to meet you.

 

I´m mostly going to do this myself based on tapering at around 10% roughly every 10 days. At the moment I´m just aiming to stabilise on  a daily dose of valium of 10mg until some of the withdrawal effects I currently have hopefully start to subside. Originally. this medication was prescribed just as muscle relaxant but the withdrawal effects are insomnia, lethargy, depression and anxiety and they really have knocked me sideways.  :sick:

 

My GP  prefers that I keep taking the ketazolam, maintaining a current higher dosage of 30 mg. If I want to stop then in her opinion it should be CT with the help of a medication called lyrica. I´m not sure this is a great idea and after reading some of the info on this site and others (including the Ashton Manual) I´d rather try and taper off. :-\

 

Tim

 

 

 

 

 

Link to comment
Share on other sites

Hi Tim,

 

I've not seen anyone here who has taken Ketazolam, since it's not approved for sale in some countries, but it looks as if your Dr has substituted the right amount of Valium.  I don't want to dispute what your Dr has in mind for you as far as getting off the Valium but we've found that a slow taper is best to minimize symptoms and to cut down on recovery time once off of the drug.  We've not found any medications which help with this process so stopping the Valium and replacing it with Lryica could put you into severe withdrawals, not sure why she's suggesting this.

 

You can taper your Valium at the rate of anywhere from .5 to 1 mg every week or two, depending on how you feel, but of course pay attention to your body to know the exact rate of taper which is right for you.

 

Pam

Link to comment
Share on other sites

Hi Tim

 

I'm glad you found us. You seem to be doing well on tapering and nearing freedom, but as Pam mentioned going cold turkey doesn't sound good, it could prolong your symptoms. Let us know if you have any questions, we're here for you.

 

Welcome to BenzoBuddies  :)

Link to comment
Share on other sites

Hi,

 

Thank you for the welcome - its much appreciated.

 

My GP believes that taking benzos can be simply stopped dead and prescribed Lyrica as an alternative muscle relaxant. A doctor at private clinic has given me a prescription for valium. I´m hoping that since Ketazolam breaks down in the blood to diazepam it´s safe simply to move onto valium for the purposes of withdrawal. My main concern at the moment is that because of the confusion of the last few months (changes in dosage and drugs) I´m not sure what valium equivalent my body is dependent on. So I ´ve settled on 10 mg valium and wait to see how bad the side effects become over the next week. Sounds crazy but  I can´t think of a better way of doing it.

 

Regards

Tim

Link to comment
Share on other sites

What you've chosen to do is very wise, ultimately we have to find what is comfortable for us and proceed, and you switching to 10 mgs of Valium looks good to me.  I'm glad you're going to give the Valium time to build up in your body before you decide to taper, it takes awhile to do this.  Are you feeling the sedation?
Link to comment
Share on other sites

Hi Pamster,

 

Thanks a lot for you reply.

 

I take the 10mg of valium just before going to sleep (I get around 4-5 hours a night). Today I´ve noticed that my anxiety levels have increased noticeably. Ketazolam, the drug I was taking previously, has a very long half-life and for a period of around 4 weeks I was taking 30mg (equiv 20mg of valium ?). I discontinued this level of dosage only recently so I´m wondering whether the worsening symptoms are just the last of ketazolam working its way out of my system.

 

So I feel tired rather than sedated, and really nervy. At the moment its just uncomfortable - hopefully things will improve over the next few days. I really do not want to increase from 10mg valium unless its really necessary cos that will eventually mean an even longer taper period. I´m also thinking of splitting the valium dosage into 5mg in the morning and 5mg at night.

 

Regards

Tim

Link to comment
Share on other sites

I would imagine you're feeling the effects of the reduction of the Ketazolam, but you've make a good decision to try to stick this out, hopefully you'll stablize a little.  Even if you do have to go up in dose on the Valium, it wouldn't add that much time to your taper, besides we can't really look at tapers in terms of time, because they need to be flexible to allow us to remain functional.

 

I think it's a good idea to break up your dose to keep your blood concentrations even, it sounds like it's not doing that much for you in terms of sleep if you're only getting 4 or 5 hours a night.  Of course, adjust if your sleep worsens after all, it does have a long half life.

Link to comment
Share on other sites

My doc said I could not be addicted to .5 of klonopin, "such a tiny dose" or I got "you've been on it only 6 weeks, how can you be addicted..."

Guess what, its a big dose, and I got hooked.  Im 6 weeks off and I want you to know it is possible to get off of these meds and you will get better and reclaim your life!

 

Lu

Link to comment
Share on other sites

Hi thanks for your replies. I´ll keep going on the same dosage for the next few days and hope that sleep starts to come back. Its been over 2 months now and I really would like a good night´s kip !

 

Lu,  thanks for the words -  its is good to know that people have successfully kicked these meds and got back to a normal life.  :)

 

Tim

Link to comment
Share on other sites

Pamster,

 

Thanks for asking - it means a lot.

 

I´m still hanging on at 10mg Valium per day hoping my body will adjust. I made the mistake of having (more than) a few drinks in the last week just get to sleep for a while and get some temporary relief from the constant feeling of anxiety.  :idiot: So wired I feel like I´ve permanently got my fingers pushed into the electricity socket ! I was hoping to do my first cut round about now but I´ve going to leave it a  day or two more. And stay off the beer. :sick: And  more excercise and relaxation cds !

 

Regards

Tim

Link to comment
Share on other sites

Hi Timru,

 

Try to avoid the alcohol if you can.  It might be making matters worse for you  :(

 

Good luck with the exercise and relaxation CD's  :thumbsup:  I found my daily walks to be such a huge help in my withdrawal and recovery.

Link to comment
Share on other sites

It's good that you are stabilizing. You'll know when too continue on as your body will let you know. Obviously the symptoms you're experiencing now are the result of the reduction you have made. Benzo withdrawl can be very challenging but I think you have definitely got a good handle on things. Good luck to you sir......BOX
Link to comment
Share on other sites

Thank you for your comments. They are a real help.

 

The green tea gets to be quite addictive after a while (unfortunately, I don´t feel the same way about exercise).  :)

One thing I´ve noticed over the last week or two is increasing depression and lethargy. I don´t whether this is a benzo withdrawal symptom or the effect of the crossover to the new benzo I´m now taking - ie. valium. Either way a lot of BBs seem to go thru this, so I hope it´s just part of the healing process.

 

Link to comment
Share on other sites

Valium has a tendency to cause lethargy and depression for many of us.  I know it did for me.

 

Hopefully in time, your body will become acclimated to it and it won't be so bad.

 

Try to keep telling yourself that it's the benzo - it's not you.  It's hard, I know, but you need to keep telling yourself that.

 

I found that once I got down to 2 mgs or so of Valium, the depression lifted and I was actually starting to have "happy thoughts".

 

Please keep posting to us and let us know how you are doing. :)

Link to comment
Share on other sites

Missy, thanks for your comments. It helps a lot to realise that it is the valium at work and the symptoms will eventually subside - that this condition is, in a sense, normal and hopefully temporary. Although I´ve just started tapering I´ve been struggling with insomnia and depression for  well over a year so any glimpse of light at the end of the tunnel is most welcome ! Although I would not wish the experience of benzo withdrawal on anyone else I feel in the company of good people here - there is a lot of compassion, tolerance and intelligence in this community.  :)

 

Tim

Link to comment
Share on other sites

×
×
  • Create New...